Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 346, NWS Tulsa, OK

July 23, 2004Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2004, 8:14 PM CDT for Wagoner County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2004, 8:14 PM CDT (01:14 UTC)
Expired
Jul 23, 2004, 9:15 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 13 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 240114
SVRTUL
OKC145-240215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT FRI JUL 23 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 915 PM CDT

* AT 813 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
  MILES NORTHEAST OF ONETA...MOVING EAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED 
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE 
STORM HAS PASSED.

LAT...LON 3608 9556 3608 9531 3604 9530 3601 9534
          3594 9573 3602 9575 3612 9576 3617 9563

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:15 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jul 23, 3:15 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
315 PM CDT FRI JUL 23 2004

A BROAD LONGWAVE TROUGH WILL MOVE ACROSS THE PLAINS OVER THE
NEXT COUPLE OF DAYS. PLENTY OF MOISTURE IS ALREADY PRESENT AT LOW
LEVELS...EVIDENCED BY DEWPOINTS COMMONLY IN THE MID 70S THROUGHOUT THE FORECAST
AREA. IN CONJUNCTION WITH THE TROUGH MID LEVEL MOISTURE WILL INCREASE AS WELL.
ALTHOUGH UPPER FLOW WILL REMAIN QUITE WEAK ACROSS THE FORECAST AREA...A SURFACE
FRONT ALONG WITH LOW PRESSURE AT LOWER LEVELS WILL PROVIDE THE LIFT FOR
WIDESPREAD RAINFALL BEGINNING TONIGHT AND LASTING THROUGH SATURDAY.

WITH LIMITED INSTABILITY AND WEAK SHEAR...COUPLED WITH THE OCCURRENCE OF
WIDESPREAD PRECIPITATION...SEVERE STORMS ARE NOT EXPECTED. THIS SHOULD BE
PRIMARILY A RAINFALL EVENT. WOULD EXPECT TO SEE STORM TOTALS OF 1.5
TO 2.5 INCHES ACROSS THE FORECAST AREA WITH HIGHER AMOUNTS POSSIBLE
IN SOME AREAS. FLASH FLOOD GUIDANCE IS FAIRLY HIGH...REFLECTING THE
RECENT SPATE OF HOT AND DRY WEATHER. THEREFORE AM NOT EXPECTING ANY
FLOODING PROBLEMS AT THIS TIME.

THE SYSTEM WILL EXIT THE REGION TO THE EAST ON SUNDAY WITH RAIN CHANCES
DECREASING RAPIDLY FROM THE WEST. THE EXTENDED PERIOD WILL SEE THE RETURN OF
WARM AND MAINLY DRY CONDITIONS. GENERALLY...TEMPERATURES WILL REMAIN
NEAR OR SLIGHTLY BELOW SEASONAL NORMALS. A WEAK UPPER LEVEL DISTURBANCE IN THE
CONTINUED WEAK FLOW ALOFT WILL GIVE US A CHANCE OF PRECIPITATION
ABOUT MIDWEEK.

PRELIM NUMBERS:

TUL    68   77   62   78 /  70   80   40   20
FSM    72   86   65   78 /  50   70   60   40
MLC    72   85   65   78 /  40   60   30   30
BVO    66   73   61   79 /  80   80   40   20
FYV    67   77   62   77 /  60   80   70   40
BYV    66   75   61   75 /  70   80   70   40
MKO    70   81   64   78 /  60   70   50   30
MIO    66   73   60   79 /  70   90   70   20
F10    70   81   64   77 /  60   70   30   20
HHW    74   91   68   81 /  20   50   30   30

FORECAST ID= 06

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jul 23, 1:00 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI JUL 23 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUL 23 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EARLY THIS AFTERNOON A COLD FRONT EXTENDED ACROSS THE NORTHERN PART
OF THE AREA. THE FRONT WILL CONTINUE TO SLOWLY SAG SOUTHWARD THROUGH
TONIGHT.  AHEAD OF THE FRONT WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WERE DEVELOPING THIS AFTERNOON.  INSTABILITY WILL BE
SUFFICIENT TO SUPPORT A FEW STORMS THAT MAY APPROACH SEVERE LIMITS
WITH 50 MPH WIND GUSTS...HOWEVER ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED DUE TO WEAK WIND FIELDS ALOFT OVER THE REGION.  AREAL
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE OVERNIGHT AS THE
FRONT PROGRESSES TO THE SOUTH.  LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE MAINLY NORTH OF THE FRONT GIVEN THE SLOW MOVEMENT OF THE
BOUNDARY.

.SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE
LATEST FORECASTS GIVEN THE HEAVY RAINFALL POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN CHANCES WILL REMAIN HIGH IN THE VICINITY OF THE FRONT FOR MUCH
OF THE WEEKEND WITH THE FRONT WILL LIKELY NOT CLEARING THE ENTIRE
AREA UNTIL LATE SUNDAY. COOLER AIR WILL CONTINUE TO WORK IN BEHIND
THE FRONT AND WILL KEEP TEMPERATURES BELOW NORMAL AT LEAST INTO THE
MIDDLE PART OF WORK WEEK. A WARM ADVECTION PATTERN COUPLED WITH A
WEAK UPPER DISTURBANCE WILL INCREASE RAIN CHANCES OVERNIGHT
TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jul 23, 7:06 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT FRI JUL 23 2004

OKZ064-240100-
CREEK OK-
706 PM CDT FRI JUL 23 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 706 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILVER CITY...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MANNFORD...DRUMRIGHT...OILTON AND
SILVER CITY.

A SECOND THUNDERSTORM WAS DEVELOPING 2 MILES NORHTEAST OF SAPULPA
AND WAS MOVING NORTH AT 10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Local storm report, Jul 23, 7:07 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT FRI JUL 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             TULSA                   36.13N 95.92W
07/23/2004  1.00 INCH        TULSA              OK   BROADCAST MEDIA

            QUARTER SIAZE HAIL REPORTED AT 26TH AND MEMORIAL.

0638 PM     TSTM WND DMG     TULSA                   36.13N 95.92W
07/23/2004                   TULSA              OK   NWS EMPLOYEE

            TREE LIMBS DOWN AT 11TH STREET AND HIGHWAY 169

&&

HMN
Special weather statement, Jul 23, 7:12 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT FRI JUL 23 2004

OKZ059-240115-
PAWNEE OK-
712 PM CDT FRI JUL 23 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 712 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TERLTON...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...JENNINGS...TERLTON...HALLETT...BLACKBURN AND
CLEVELAND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jul 23, 8:01 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 PM CDT FRI JUL 23 2004

OKZ067-240200-
WAGONER OK-
801 PM CDT FRI JUL 23 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 801 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF ONETA...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jul 23, 8:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT FRI JUL 23 2004

OKZ064-240200-
CREEK OK-
805 PM CDT FRI JUL 23 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 805 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF SAPULPA TO MOUNDS...MOVING EAST
AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MOUNDS...KIEFER AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, Jul 23, 8:10 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT FRI JUL 23 2004

OKZ060-240215-
TULSA OK-
810 PM CDT FRI JUL 23 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     TULSA

AT 810 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SKIATOOK TO 3 MILES NORTH OF
LIBERTY...MOVING EAST AT 15 MPH. A LARGE PORTION OF TULSA COUNTY
WILL BE AFFECTED BY THESE STORMS THROUGH 915 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:14 PM CDTSevere Thunderstorm WarningTSACherokee61 min
Jul 24, 2:56 PM CDTSevere Thunderstorm WarningTSALeFlore49 min
Jul 24, 4:20 PM CDTSevere Thunderstorm WarningTSAPittsburg40 min
Jul 24, 5:45 PM CDTSevere Thunderstorm WarningTSAPushmataha60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.